Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 13, 2018, 2:43 AM PDT for Nye County, White Pine County, Nevada. It took effect at Mar 13, 2018, 11:00 AM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2018, 2:43 AM PDT (09:43 UTC)
- In effect from
- Mar 13, 2018, 11:00 AM PDT
- Expired
- Mar 14, 2018, 2:23 PM PDT
- In force
- 27 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS75 KLKN 130943 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 243 AM PDT Tue Mar 13 2018 NVZ040-041-140345- /O.NEW.KLKN.WI.Y.0005.180313T1800Z-180314T0600Z/ Northwestern Nye County-Northeastern Nye County- 243 AM PDT Tue Mar 13 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 11 PM PDT this evening. * WINDS...South to Southwest 25 to 35 mph with gusts to near 50 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest from 1 pm to 6 pm and then start decreasing through the evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-140345- /O.NEW.KLKN.WI.Y.0005.180313T2200Z-180314T1200Z/ White Pine County- 243 AM PDT Tue Mar 13 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 3 PM this afternoon to 5 AM PDT Wednesday. * WINDS...South 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest from 6 pm to midnight, but will remain at advisory levels through the early morning hours on Wednesday. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
5 follow-up statements
727 WWUS75 KLKN 132107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Tue Mar 13 2018 NVZ040-041-140600- /O.CON.KLKN.WI.Y.0005.000000T0000Z-180314T0600Z/ Northwestern Nye County-Northeastern Nye County- 207 PM PDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...South to Southwest 25 to 35 mph with gusts to near 50 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest from 1 pm to 6 pm and then start decreasing through the evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-141200- /O.CON.KLKN.WI.Y.0005.180313T2200Z-180314T1200Z/ White Pine County- 207 PM PDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...South 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest from 6 pm to midnight, but will remain at advisory levels through the early morning hours on Wednesday. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
765 WWUS75 KLKN 140559 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1059 PM PDT Tue Mar 13 2018 NVZ040-041-140700- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-180314T0600Z/ Northwestern Nye County-Northeastern Nye County- 1059 PM PDT Tue Mar 13 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds across northern Nye county in central Nevada continue to decrease. Winds are no longer at advisory levels so the advisory will be allowed to expire. $$ NVZ035-141200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-180314T1200Z/ White Pine County- 1059 PM PDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...South 20 to 30 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest from through midnight, but will remain at advisory levels through the early morning hours on Wednesday. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
952 WWUS75 KLKN 140928 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 228 AM PDT Wed Mar 14 2018 NVZ035-141200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-180314T1200Z/ White Pine County- 228 AM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS...South 20 to 30 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will begin to subside later this morning and fall below advisory levels after sunrise. However, breezy conditions will continue through the afternoon hours. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
616 WWUS75 KLKN 141200 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 500 AM PDT Wed Mar 14 2018 NVZ035-150000- /O.EXT.KLKN.WI.Y.0005.000000T0000Z-180315T0000Z/ White Pine County- 500 AM PDT Wed Mar 14 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...South to southwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will remain elevated through the afternoon hours before subsiding this evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
794 WWUS75 KLKN 142123 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Wed Mar 14 2018 NVZ035-142230- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-180315T0000Z/ White Pine County- 223 PM PDT Wed Mar 14 2018 ...WIND ADVISORY IS CANCELLED... Winds are below criteria and expected to remain below criteria through the rest of the afternoon and evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:03 PM PDT, 12 hours 40 minutes earlier.
Area forecast discussion, Mar 12, 2:03 PM PDT, 12 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 203 PM PDT Mon Mar 12 2018 .SYNOPSIS...Above normal temperatures can be expected through Tuesday ahead of a cold front that will move across the state Tuesday night and Wednesday. Showers and isolated thunderstorms are possible Tuesday afternoon and evening in western counties and then showers move across the state Tuesday night. Snow levels drop to the valley floors on Wednesday. The pattern is expected to stay active through the weekend. && .SHORT TERM...Tonight through Thursday. Strong closed low "centered" from just south of the Alaska mainland to offshore Eureka, CA. One rotation center is in northern Gulf of Alaska and the other west of Eureka with deep axis between. The northern center is drifting north and southern is swinging east. Result will be a negative tilt trough with minor difluence over Great Basin by Tuesday. Until then, short ridging an warm temps and dry. Tuesday, weak instability, increased moisture pre-frontal lift and upper ventilation produce showers increasing from the west and isolated thunderstorms over western and north central sections. Mostly rain in valleys and even summits and mountains. Front moves in Wednesday with increased pops, colder air, transition to snow, and snow levels drop to higher valley floors and summits. By thursday, cold air in place surface and aloft, snow levels drop to valley floors Idaho/Oregon border to central Nevada. Two day accumulations will range from a wet "dusting" with rain, to a slushy frozen 1-3 inches on summits and passes and valleys above 6000 feet, to a over 6 inches in the mountains, everywhere. Travel problems will be possible over the summits. Have updated the Hazardous Weather Outlook (HWO) with current forecast and possibility of advisories for Wed-Thu. winds get gust Tuesday pre-frontal western to central section, and continue gusty Wednesday eastern Nevada. Temps much above normal through Tuesday and then dropping to more normal to below Wed-Thu. .LONG TERM...Thursday night through next Monday. A very active weather pattern is expected throughout the extended forecast period. The models are in good general agreement considering all the potential energy they are digesting. A rambunctious Low pressure system will drop south along the Pacific coast then move inland next weekend. The mean upper low circulation comes bearing multiple intense vortices that will impact the western U.S., bringing several surges of Pacific moisture into the Great Basin. Difference in upper low positioning beginning Friday will determine when or if Sierra shadowing comes into effect. With the ECMWF model keeping the low center further north, this would limit the precipitation realized in the Great Basin region. Beyond Sunday the uncertainty grows if the wet pattern will continue. High temperatures will generally be in the 40s. Low temperatures will generally be in the 20s. && .AVIATION...VFR conditions are expected at KWMC KEKO KELY and KTPH through Tuesday morning. && && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/89/89
Hazardous weather outlook, Mar 12, 6:26 PM PDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 626 PM PDT Mon Mar 12 2018 NVZ030-031-033>041-131200- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 626 PM PDT Mon Mar 12 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight and Tuesday. No significant weather is expected at this time. However rain with isolated thunderstorms are expected to spread into western most portions of Nevada, including Humboldt County Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday evening through Monday. A strong weather system offshore moves into the Great Basin Tuesday evening and continue through the weekend. Tuesday evening...mostly rain and gusty winds will affect Humboldt... northern Lander, northern Eureka, and western Elko Counties. Isolated thunderstorms are possible through Tuesday evening over mainly northwest and west central Nevada. Snow levels will be mainly above 8000 feet. Wednesday...rain develops across the rest of northern and central Nevada with best chances west of a Jarbidge to Tonopah line. Mountains will likely begin receiving snow. The snow level will drop to between 7000 and 8000 feet in the morning and then 4000 and 6000 feet in afternoon. Most valleys will have rain, or mixed rain and snow. Summits and passes could have some slushy snows and drivers will need to slow down. Winds will still be gusty in far eastern Nevada. By Wednesday night, snow levels remain fairly steady but snows will begin to accumulate in higher valleys, summits and passes, and in the mountains. Travel could become an issue over higher terrain. Thursday...snow levels drop to all valley floors. Two day snow accumulations will range from a slushy inch or so in lower valleys to a few inches in higher valleys. Mountains could see 4 to 7 inches. Passes and summits are more iffy as it could start as rain, change to a mix, and then snow which will limit accumulations, but still be a frozen slushy mess for driving. Friday through Monday...an unsettled period but computer models are not agreeing very well. Expect some light snow showers each day. At the present time...there are no weather warnings, advisories, or advisories in effect. Have a plan B in case things turn worse and watch for updates from the National Weather Service in Elko. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:53 AM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 50 hr |
| Mar 13, 4:26 PM PDT | Special Weather Statement | LKN | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.